Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 350, NWS Shreveport, LA

October 15, 2009Bowie County, Texas; Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 15, 2009, 6:14 AM CDT for Bowie County, Texas; Little River County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2009, 6:14 AM CDT (11:14 UTC)
Expired
Oct 15, 2009, 7:00 AM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 5:40 AM CDT, 34 minutes earlier.

Area forecast discussion, Oct 15, 5:40 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 AM CDT THU OCT 15 2009

.DISCUSSION...

ANOTHER DAY AND NIGHT OF SHOWERS AND THUNDERSTORMS EXPECTED FOR
THE FOUR STATE REGION THEN A BREAK UNTIL NEAR MID WEEK. EARLY THIS
MORNING A SURFACE LOW WAS INDICATED OVER PARTS OF NORTH TEXAS NEAR
THE FORT WORTH AREA WITH A FRONTAL SYSTEM REACHING NORTHEAST INTO
ANOTHER SMALL LOW OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.
THE FRONTAL BOUNDARY THEN CONTINUED EAST WINDING ACROSS NORTHEAST
LOUISIANA AND THROUGH CENTRAL MISSISSIPPI. SHOWERS AND STRONG TO
SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE SURFACE BOUNDARY
OVER OKLAHOMA AND THE IMMEDIATE ADJACENT SECTIONS OF SOUTHWEST
ARKANSAS AND EXTREME NORTHEAST TEXAS. DURING THE DAY TODAY THE
SURFACE LOW WILL SHIFT TO THE EAST WITH THE COLD FRONT MOVING
SOUTH AND EAST ACROSS THE NORTHERN SECTIONS OF THE FOUR STATE REGION
TAKING THE SHOWERS AND THUNDERSTORMS SOUTH AND EAST INTO THE
CENTRAL AND SOUTHEAST AREAS BY THIS AFTERNOON. HAVE ISSUED A FLASH
FLOOD WATCH FOR MUCH OF SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND PARTS OF NORTHEAST TEXAS...GENERALLY EAST OF A
HOPE TO TEXARKANA ARKANSAS...AND NEW BOSTON...AVINGER...
BECKVILLE...NACOGDOCHES...AND LUFKIN TEXAS. BY LATE THIS AFTERNOON
AND INTO THE EARLY EVENING THE FRONT WILL BE MOVING SOUTHEAST TO JUST
SOUTH OF THE COUNTY WARNING AREA WITH THE RAIN AND SHOWERS
TAPERING OFF. SURFACE HIGH PRESSURE WILL MOVE INTO THE FOUR STATE REGION
SUPPLYING COOLER TEMPERATURES AND DRIER AIR. REINFORCING COLD AIR
AND DRIER AIR WILL ARRIVE DURING THE WEEKEND AS THE UPPER PATTERN
AMPLIFIES WITH A LONGWAVE TROUGH OVER THE EASTERN U.S. AND A RIDGE
OVER THE WEST. SOME OF THE COLDER AIR THIS SEASON ARRIVES WITH THE NEXT
HIGH PRESSURE THAT SETTLES OVER THE AREA. THE NEXT UPPER STORM SYSTEM
STARTS ACROSS THE WESTERN STATES ON MONDAY AND REACHES THE
WESTERN PARTS OF THE FOUR STATE REGION ON TUESDAY WITH BEST RAIN
CHANCES NEAR MID WEEK WITH OUR NEXT FRONT. /05/

&&

.AVIATION...

SURFACE OBSERVATIONS THIS MORNING CONTINUE TO INDICATE THAT MUCH OF
THE FOUR STATE REGION IS ON THE SOUTH SIDE OF A STATIONARY FRONT
STRETCHED ACROSS THE NORTHERN FRINGES OF THE FORECAST AREA. A COLD
FRONT IS EXPECTED TO APPROACH AND MOVE THROUGH THE REGION THIS
MORNING THROUGH THE DAYTIME HOURS.  SHOWERS WITH A FEW THUNDERSTORMS
HAVE ALREADY DEVELOPED THIS MORNING OVER THE EXTREME FRINGES OF THE
AREA...WHICH SHOULD AFFECT TXK THROUGH THE REMAINDER OF THE EARLY
MORNING HOURS.  THIS ACTIVITY WILL GRADUALLY SPREAD SOUTH AND EAST
THROUGH THE MORNING.  IT IS EXPECTED TO REACH THE INTERSTATE 20
CORRIDOR BY MID MORNING...AND THE SOUTHEASTERN TEXAS LOCATIONS BY
AROUND LUNCHTIME.  THE FRONT ITSELF SHOULD MOVE SOUTHEAST OUT OF THE
FOUR STATE REGION THIS EVENING.  THERE MAY BE A BIT OF LINGERING
DRIZZLE TO LIGHT RAIN BEHIND THE FRONT DURING THE OVERNIGHT HOURS
TONIGHT.  OTHERWISE EXPECT PRIMARILY MVFR TO IFR CIGS AND VSBYS TO
CONTINUE THROUGH MUCH OF THE FORECAST PERIOD.  CIGS SHOULD REMAIN
AROUND 500 FT OR LESS FOR MOST SITES DURING THE EARLY MORNING
HOURS.  THEY MAY IMPROVE SLIGHTLY AFTER SUNRISE...BUT SHOULD STILL
REMAIN AT 2 KFT OR LESS.  CONDITIONS WILL BEGIN IMPROVING BACK TO
VFR FLIGHT CATEGORIES FROM NORTHWEST TO SOUTHEAST BEGINNING THIS
EVENING. WINDS TODAY WILL BE OUT OF THE S TO SE DURING THE DAY AHEAD
OF THE FRONT WITH SPEEDS AROUND 8-12 KTS. BEHIND THE FRONT EXPECT
WINDS TO BE FROM THE NORTH TO NORTHWEST AROUND 8-12 KTS WITH GUSTS
OCCASIONALLY AS HIGH AS 20 KTS. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  54  69  50  68 /  70  40   0   0   0
MLU  81  53  65  48  65 /  70  50   0   0   0
DEQ  69  48  66  43  63 /  60  10   0   0   0
TXK  72  49  67  49  65 /  70  30   0   0   0
ELD  73  50  65  46  63 /  70  40   0   0   0
TYR  80  54  73  53  70 /  70  30   0   0   0
GGG  81  54  72  50  69 /  70  30   0   0   0
LFK  85  58  74  51  71 /  70  40   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARZ060-061-070>073.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     LAZ001>006-010>014-017>022.

OK...NONE.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     TXZ097-112-126-138-151>153-165>167.

&&

06/22
Hazardous weather outlook, Oct 14, 12:05 PM CDT, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CDT WED OCT 14 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1205 PM CDT WED OCT 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE FOUR STATE REGION THIS AFTERNOON...MAINLY ALONG AND
SOUTH OF THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH
LOUISIANA. A WARM FRONT EXTENDING FROM NEAR TYLER TEXAS...INTO
NORTHCENTRAL LOUISIANA...WILL MOVE SLOWLY NORTH THIS
AFTERNOON...WITH AMPLE LOW LEVEL MOISTURE...HEATING...AND THIS
SURFACE BOUNDARY GENERATING ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH EARLY EVENING. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE...WHICH MAY PRODUCE MINOR FLOODING OF LOW LYING...POOR
DRAINAGE AREAS...ESPECIALLY SOUTH OF A NATCHITOCHES...TO WINNFIELD
AND JENA LOUISIANA LINE.

SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS LATE
TONIGHT...AHEAD OF A STRONG COLD FRONT THAT WILL APPROACH THE
REGION FROM THE NORTHWEST. ISOLATED STRONG THUNDERSTORMS WILL BE
POSSIBLE LATE TONIGHT...WITH MARGINALLY SEVERE HAIL AND GUSTY
WINDS THE PRIMARY THREATS. BRIEF HEAVY RAINFALL MAY ALSO ACCOMPANY
THESE SHOWERS AND THUNDERSTORMS LATE TONIGHT...WHICH COULD LEAD TO
MINOR FLOODING OVER ALREADY SATURATED GROUNDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE COLD FRONT WILL ENTER THE REGION FROM THE NORTHWEST THURSDAY...WITH
SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TRAVERSING EAST
SOUTHEAST ACROSS EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH
LOUISIANA AHEAD OF THE FRONT. ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE THURSDAY...WITH STRONG WINDS AND
SMALL HAIL THE MAIN THREATS. BRIEF HEAVY RAINFALL WILL ALSO BE
POSSIBLE AS WELL...WHICH COULD PRODUCE ADDITIONAL FLOODING OVER
ALREADY SATURATED GROUNDS. GIVEN THE EXTENSIVE FLOODING SEEN OVER
MUCH OF THE AREA TUESDAY...STAY TUNED FOR FURTHER STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT
CONCERNING THIS SYSTEM.

AFTERWORDS...MUCH COOLER AND DRIER AIR WILL SPILL SOUTHWARD BEHIND
THE FRONT...WITH DRY CONDITIONS PERSISTING THIS WEEKEND THROUGH
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTER NETWORKS...AND
HAM RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON OVER THE
SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA.

15

In the hours before

Local storm report, Oct 15, 4:41 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 AM CDT THU OCT 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     LIGHTNING        VALLIANT                34.00N 95.09W
10/15/2009                   MCCURTAIN          OK   LAW ENFORCEMENT

            LIGHTNING HIT BARN AND STARTED A FIRE.

&&

ASTEVENS
Local storm report, Oct 15, 4:44 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 AM CDT THU OCT 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     FUNNEL CLOUD     10 S IDABEL             33.76N 94.82W
10/15/2009                   MCCURTAIN          OK   AMATEUR RADIO

            MOVING SOUTHEAST.

&&

ASTEVENS
Special weather statement, Oct 15, 4:52 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 AM CDT THU OCT 15 2009

ARZ060-061-151030-
HEMPSTEAD-NEVADA-
452 AM CDT THU OCT 15 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 530 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA AND HEMPSTEAD...

INCLUDING THE FOLLOWING LOCATIONS...
     BLEVINS...EMMET...PERRYTOWN AND PRESCOTT...

AT 451 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF BLEVINS...OR 8 MILES EAST OF
NASHVILLE...MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 8:46 PM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur63 hr
Oct 15, 3:29 AM CDTSevere Thunderstorm WarningSHVRed River46 min
Oct 15, 3:43 AM CDTTornado WarningSHVRed River47 min
Oct 15, 4:29 AM CDTTornado WarningSHVBowie, Red River46 min
Oct 15, 5:55 AM CDTFlash Flood WatchSHVAngelina, Bowie, Cass, Harrison, Marion, Nacogdoches and 4 more10 hr
Oct 15, 7:59 AM CDTSevere Thunderstorm WarningSHVUnion46 min
Oct 15, 8:18 AM CDTSevere Thunderstorm WarningSHVClaiborne, Union, Webster57 min
Oct 15, 8:51 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union39 min
Oct 15, 10:33 AM CDTFlash Flood WarningSHVJackson, Lincoln, Ouachita, Union3 hr
Oct 15, 5:08 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada37 min
Oct 15, 5:31 AM CDTSevere Thunderstorm WarningSHVLittle River, Sevier44 min
Oct 15, 6:41 AM CDTSevere Thunderstorm WarningSHVColumbia, Union64 min
Oct 15, 7:11 AM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Miller, Nevada64 min
Oct 15, 7:20 AM CDTFlash Flood WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada, Union3 hr
Oct 15, 7:41 AM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.